Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 521, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 1999, 5:51 AM CDT for Ellis County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 1999, 5:51 AM CDT (10:51 UTC)
- Expired
- Jun 30, 1999, 6:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, OK
The radar
The Dodge City radar (KDDC), 164 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOUN 301053 RRA SVROKC OKC045-301145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 551 AM CDT WED JUN 30 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELLIS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 645 AM CDT * AT 551 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED 10 MILES WEST OF SHATTUCK...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE ARNETT...GAGE AND SHATTUCK HAIL UP TO THE SIZE OF GOLFBALLS...WIND GUSTS TO NEAR 60 MPH... AND TORRENTIAL RAINS ARE LIKELY. LAT...LON 3642 10004 3617 10014 3608 9956 3633 9961 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:20 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 30, 3:20 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 320 AM CDT WED JUN 30 1999 SITUATION SETTING UP LATER TODAY AND TONIGHT MUCH LIKE THIS MORNING. ANOTHER WAVE MOVES SE IN STRONG WEST-NORTHWEST UPPER FLOW. UPPER JET STREAKING ACROSS CENTRAL ROCKIES INTO THE PLAINS IN EXCESS OF 100 KTS WILL HELP INDUCE PRESSURE FALLS IN LEE OF ROCKIES WITH SFC LOW REDEVELOPING IN SOUTHEAST CO. WARM FRONT SHOULD TRY AGAIN TO PUSH NORTH ACROSS PORTIONS OF THE STATE TODAY KEEPING VERY MOIST AND UNSTABLE AIR PRESENT. NORTHWARD MOVEMENT OF FRONT COULD BE HINDERED BY ONGOING CONVECTION...WHICH WILL BE SLOW TO MOVE ACROSS THE AREA THIS MORNING. COULD SEE SOME ADDITIONAL ACTIVITY DURING THE DAY WITH SURFACE HEATING...ESPECIALLY WHERE SUN IS ABLE TO BREAK THRU AND WITH NUMEROUS BOUNDARIES FROM THIS MORNING STORMS. MORE WIDESPREAD ACTIVITY SHOULD DEVELOP IN THE HIGH PLAINS OF EASTERN CO THIS AFTERNOON AND EVENING AS UPPER WAVE COMES OUT OF ROCKIES. WITH EASTERLY SFC FLOW NORTH OF FRONT AND GOOD TURNING OF THE WIND FIELDS...ALONG WITH CAPES IN EXCESS OF 3000 TO 4000 K/KG STORMS SHOULD BE SUPERCELLULAR IN NATURE THRU THE EVENING. THEN DEVELOP INTO A MCS ACCOMPANIED BY PRIMARILY HAIL AND STRONG WINDS. THIS COMPLEX SHOULD THEN MOVE SOUTHEAST ACROSS THE STATE OVERNIGHT AND EARLY ON THURSDAY. BECAUSE OF THIS WILL PUT A CHANCE OF THUNDERSTORMS BACK IN FOR THURSDAY MOST AREAS. STILL APPEARS THAT RIDGE SHOULD BUILD IN OVER THE HOLIDAY WEEKEND SHUTTING DOWN THE PRECIP AND HEATING THINGS UP. STILL THINK MOST AREA WILL HAVE A HARD TIME REACHING THE CENTURY MARK WITH ALL THE PRECIP THAT HAS FALLEN ACROSS THE AREA THE PAST FEW WEEKS. LAST TWO RUNS OF MRF...NOT INCLUDING TONIGHT...SHOW SOME ENERGY UNDERCUTTING THE RIDGE AS AN EASTERLY WAVE AND MOVING ACROSS BY LATE IN THE WEEKEND WHICH COULD PROVIDE SOME PRECIP TO SOUTHERN SECTIONS BY SUNDAY...BUT FOR NOW WILL LEAVE THE 4TH DRY. FCSTID = 30 OKC 86 73 91 73 / 50 40 30 10 HBR 90 73 93 73 / 40 40 20 10 SPS 90 75 95 75 / 50 40 20 10 GAG 88 71 93 70 / 30 40 20 10 PNC 86 73 92 71 / 50 40 30 10 DUA 88 74 91 74 / 50 30 30 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 30, 12:42 AM CDT, 5 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1242 AM CDT WED JUN 30 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1237 AM I-40 AND CUSTER CITY EXIT OK 1.00 INCH HAIL
06/30/99 CUSTER
CWLocal storm report, Jun 30, 12:42 AM CDT, 5 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1242 AM CDT WED JUN 30 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1237 AM I-40 AND CUSTER CITY EXIT OK 1.00 INCH HAIL
06/30/99 CUSTER
CWLocal storm report, Jun 30, 2:29 AM CDT, 3 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
229 AM CDT WED JUN 30 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 AM 3 W BUFFALO OK FLOODING
06/30/99 HARPER WATER OVER ROAD ON HWY 64Local storm report, Jun 30, 2:29 AM CDT, 3 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
229 AM CDT WED JUN 30 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 AM 3 W BUFFALO OK FLOODING
06/30/99 HARPER WATER OVER ROAD ON HWY 64The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 47 min |
| Jun 29, 10:54 PM CDT | Tornado Warning | OUN | Custer | 36 min |
| Jun 29, 11:30 PM CDT | Tornado Warning | OUN | Custer, Washita | 30 min |
| Jun 29, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 48 min |
| Jun 30, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 51 min |
| Jun 30, 2:16 AM CDT | Flash Flood Warning | OUN | Harper | 3 hr |
| Jun 30, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 39 min |
| Jun 30, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 45 min |
| Jun 30, 3:20 AM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| Jun 30, 4:05 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 40 min |
| Jun 30, 5:55 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 65 min |
| Jun 30, 7:46 AM CDT | Severe Thunderstorm Warning | OUN | Beckham | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.